Jump to content
Pilar

Pilar: for how long side effects or withdrawal symptoms?

Recommended Posts

Pilar

Hi everyone,

 

In March 2018 I started taking antidepressant pills.

I when to visit a urologist because I had a pulsing feeling in my bladder, and years before I had continuous urine infection problems, he thought this pulsing feeling was due to the nerves and he prescribed me amitriptyline 10 mg. In no more than a few weeks I started feeling side effects, nausea, a tremendous thirst and dryness of the skin of my face that started to peel around my chin, I noticed the dryness in my throat and inside my nose, it dried the mucosa and soon after I started breathing very badly, it was like I couldn't  heat the air or something.

A month later and because my General Practitioner though that all those symptoms were because I was anxious, he recommended me to go to see a psychologist, but previous to that I was referred to a psychiatrist who prescribed me Cipralex 5mg than then increased to 10mg. I told him I was taking the other medication amitriptyline 10mg and also told him that I was a poor metabolizer because I had done a DNA test and I was having already some side effects from the amitriptyline.  He told me I can discontinue that drug and use just Cipralex, I thought, well , I should contact the other doctor who prescribed me the other medication first, but he insisted, that if I want I can stop using, so I did, but there was a time I was taking both at the same time ( He said it was ok too ), and I started feeling very bad ( insomnia, electric shocks in my arms, numbing in my hands at night...etc ) so I stopped the amitriptyline at that time and some a weeks later I stopped Cipralex too, but then the withdrawal symptoms came and everything got worse. 

During the summer, June, July, and August I was feeling terrible I had terrible nightmares, I one day I had a hallucination!! , numbing and electric shocks in my arms and hands when I was sleeping...

Today I still have the dryness in throat and nose and I can't breath well, It get worse at night,  I've noticed that it's less intensive but I don't know how long it will take to go away completely. I wanted to know more so I did a mitochondrial test ( private service ) to know what was going on, There was a fluorenyl compound found possibly from Cipralex. I show the test to my General Practitioner he told me that that was fake and he doesn't believe it, and told me I have to stop this situation. It was here when I understood that I was gonna be alone on this and nobody in the NHS would believe me. 

 

Share this post


Link to post
Gridley

Welcome to SA, Pilar.  I am sorry you're going through this.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.  Please give the dates you started and stopped the Amitriptyline and the Cipralex and the dosage and whether you tapered or cold-turkeyed.    A list format is better than a long paragraph.
 
 
We recommend going off psychiatric drugs at a rate of no more that 10% of current dose every four weeks.

Why taper by 10% of my dosage
 
Following your doctors' instructions, you went much faster, which accounts for the withdrawal symptoms you are now experiencing from both the Amitriptyline and the Cipralex.  As you may have guessed by now, doctors know very little, if anything, about antidepressant withdrawal or safe tapering.
 
To help you understand the symptoms you are experiencing, here is some information on withdrawal.  The withdrawal time doesn't necessarily correlate with the time you were on the drug.  These drugs alter the architecture of the brain, and the time necessary to heal the brain and return to homeostasis is, unfortunately, impossible to predict.  
 
 
 

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 

 

It's important to try and remain as calm as possible and not to panic.  It's important to learn and use Non-drug techniques to cope
You might find these links helpful:

 

Audio:  First Aid for Panic (4 minutes)
 
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
This is your introductory topic where you can ask questions and provide updates.
 
 
 
 
 


 

 

 

Share this post


Link to post
PrayingWarrior

Hi @PilarI'm sorry you are going through this. How have you been feeling lately? I too was on amitriptyline and also nortriptyline and Gabapentin (but only for ~1 month). CT in November 2018. Coming off those meds have been hard and stressful. The last ~2 weeks I've had a few windows of okay days. Still symptoms but manageable. However, now I'm back in a wave. Experience symptoms more intense than ever. Agitation, anxiety and depression are brutal. I just keep telling myself that if I had a window of okay days, they will come again. I just have to press through this. Try to develop that mindset. And yes it's unfortunate that your GP doesn't believe you. Many don't. Mines didn't. But you have a community here that will support you. I'm here if you ever need to talk or vent. 

 

I still have some of the symptoms you have but I do see progress. Just take it one day at a time.

Share this post


Link to post
Pilar

Hi Praying Warrior,

 

I'm sorry to hear that you are going through this too. I can't understand  doctors are able to put people unders several psychiatric drugs at the same time...Sometimes I wonder if they are actually working to test the reactions of those drugs on people rather to help them to feel better, I feel like a lavoratory animal . Maybe  we are part of a study for some data base? XD anyway...

No, sadly I'm not fully recover, I haven't been the same since I took that pills, it doesn't matter it has been almost a  year since I'm not taking them anymore. They did something to my brain, I can't sleep even if I'm tired, they could say  many bullsh*t but I didn't have this symptom before neither I had the problems in my throat and nose ( I feel like If I could not breath well etc...). I reported my story to Yellow Card and the citizens comission on human rights...I don't know what else to do, my psychologist told me that I can do very little to fight for my rights or for doctors to belive me because the system is very strong in the UK and also because I already have a label of "person with anxiety problems" so nobody won't belive me.

..I feel quite frustrated for that, that I can not defend myself for what they did to me, but I won't give up. Is there any doctor in this forum who can say something about this? I find that a big problem we have is that doctors don't belive us.

One day I talked to a doctor  who is friend of a friend, I wanted to find someone who was close enough to be 100% honest, this guy was doing research of medication for pharma. He said that my case is really rare....I don't belive him, he definetly didn't know how many people got affected by these drugs. How those doctors make these kind of data base research??, I don't think they are trustable, it is not  true that we are a minority of people dealing with these problems. 

Is there any doctor in this forum who can speak the truth?? 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy